Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 63, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Oct 13, 2013, 6:58 PM CDT for Duval County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2013, 6:58 PM CDT (23:58 UTC)
- Expired
- Oct 13, 2013, 7:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Duval County, TX
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 12.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2328 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 3:47 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Oct 13, 3:47 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 347 PM CDT SUN OCT 13 2013 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...THE MCS FROM THIS MORNING HAS PUSHED EAST OF THE AREA INTO SOUTHEAST TEXAS. UPPER LEVEL RIDGE LOCATED TO OUR SOUTH HAS ALLOWED MOISTURE FROM TS OCTAVE OVER THE PACIFIC TO STREAM INTO SOUTH CENTRAL TEXAS. ALSO...850MB WINDS REMAIN SOUTHEASTERLY ALLOWING DEEPER LOW LEVEL MOISTURE TO ADVECT INTO THE AREA. MODEL PW PROGS OF GREATER THAN 2 INCHES HAVE VERIFIED WELL TODAY AS THE 12Z CRP PW WAS 2.24 INCHES. THIS HAS RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING TO THE NORTHWEST OF THE CWA...NOW EXTENDING INTO LASALLE COUNTY. FOCUS OF CONVECTION LATE THIS AFTERNOON AND THIS EVENING WILL CONTINUE TO BE OVER NORTHWESTERN AND NORTHERN SECTIONS. LOCALLY HEAVY RAINFALL MAY DEVELOP OVER THESE REGIONS WITH 1 TO 3 INCHES OF RAIN WITH SOME ISOLATED HIGHER POCKETS. WILL FOREGO A FLASH FLOOD WATCH AT THIS TIME AS HEAVY RAINFALL THREAT DOES NOT APPEAR THAT WIDESPREAD. WILL MONITOR TRENDS AS THE AFTERNOON AND EVENING PROGRESSES. SLIGHTLY DRIER AIR MAY ATTEMPT TO MOVE INTO THE REGION FROM THE SOUTH ON MONDAY. HOWEVER...THE BETTER FOCUS OF SHOWERS AND STORMS ON MONDAY WILL SHIFT WELL NORTH OF THE REGION. KEPT SOME LOW LEVEL POPS THOUGH ACROSS THE NORTHERN ZONES WHERE BETTER MOISTURE WILL BE SLOWER TO DEPART. && .LONG TERM (TUESDAY THROUGH SUNDAY)...VORT LOBE WITHIN THE UPPER TROUGH ACROSS THE WESTERN U.S. WILL LIFT NORTHWARD...AS ADDITIONAL SHORTWAVES ACROSS WESTERN TEXAS MOVE TO THE NORTHWEST. MOISTURE WILL CONTINUE TO LIFT NORTH AS WELL...HOWEVER PWATS OF NEAR 1.7 INCHES WILL CONTINUE TO LINGER AROUND ON TUESDAY. ISOLATED DEVELOPMENT IS POSSIBLE ALONG THE SEA BREEZE...HOWEVER WILL MAINTAIN QUIET POPS FOR NOW AS SOME WARMING OCCURS IN THE MIDLEVELS. A NEARLY ZONAL FLOW ALOFT WILL LEAD TO A SLOW SAGGING FRONTAL BOUNDARY THAT IS EXPECTED TO MOVE THROUGH MIDWEEK. GENERAL MODEL AGREEMENT HAS SETTLED BRINGING THE FRONT ACROSS THE NORTHERN PORTIONS OF THE CWA EARLY WEDNESDAY...AND PUSHING THROUGH THE COASTAL WATERS IN THE EVENING. MOISTURE OF NEAR 1.9 INCHES REMAINS ALONG AND BEHIND THE FRONT...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE WEDNESDAY. SOUTHEASTERLY FLOW AT H85 SHOULD ALLOW FOR ADDITIONAL CHANCES FOR RAIN TO LINGER INTO THURSDAY. THE FRONT APPEARS TO STALL ACROSS THE WATERS WITH A BRIEF RETREAT TO THE NORTH ON FRIDAY. THE SECOND WAVE OF ENERGY IN THE UPPER TROUGH IS EXPECTED TO DIG DOWN ACROSS THE SOUTHERN PLAINS...WHICH SHOULD BE ENOUGH TO PUSH THE FRONT BACK SOUTH OUT OF THE CWA...ENDING RAIN CHANCES THROUGH THE WEEKEND. MODELS DO DIFFER ON DRYING OUT INTO THE WEEKEND...WITH GFS REMAINING WETTER AND THE EURO DRIER. DUE TO THE CONSISTENCY WITH THE EURO THESE PAST FEW DAYS...DECIDED UPON THE DRIER SOLUTION. AS FOR TEMPERATURES...MADE ONLY MINOR ADJUSTMENTS FROM THE PREVIOUS FORECAST...TRENDING ON THE COOLER SIDE DUE THE EXPECTED AMOUNT OF CLOUD COVER AND RAIN. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 76 89 74 91 74 / 20 10 10 10 10 VICTORIA 73 87 72 88 70 / 30 20 10 10 10 LAREDO 75 94 74 94 72 / 30 10 10 20 20 ALICE 75 91 72 92 71 / 20 10 10 10 10 ROCKPORT 77 85 77 88 75 / 20 10 10 10 10 COTULLA 73 90 72 90 70 / 50 20 10 20 30 KINGSVILLE 76 91 73 91 72 / 20 10 10 10 10 NAVY CORPUS 78 87 77 88 76 / 20 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TB/78...SHORT TERM CB/85...LONG TERM
Hazardous weather outlook, Oct 13, 5:12 AM CDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 512 AM CDT SUN OCT 13 2013 GMZ230-235-250-255-270-275-TXZ229>234-239>247-141015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 512 AM CDT SUN OCT 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN RIO GRANDE PLAINS AND COASTAL BEND AND THUNDERSTORMS ARE LIKELY ACROSS THE NORTHERN RIO GRANDE PLAINS AND THE VICTORIA CROSSROADS. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME...HOWEVER ISOLATED STRONG STORMS WILL BE POSSIBLE...MAINLY ACROSS THE NORTHERN AREAS...WITH SMALL HAIL AND WIND GUSTS UP TO 40 MPH. BRIEF HEAVY RAIN WILL ALSO BE POSSIBLE GENERALLY FROM COTULLA TO BEEVILLE TO VICTORIA AND AREAS NORTHWARD. RAINFALL AMOUNTS WILL GENERALLY REMAIN LESS THAN HALF OF AN INCH WITH ISOLATED AMOUNTS OF 1 TO 2 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH TEXAS WEDNESDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/TMT
In the hours before
Local storm report, Oct 13, 3:56 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
356 PM CDT SUN OCT 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HEAVY RAIN COTULLA 28.44N 99.24W
10/13/2013 E3.53 INCH LA SALLE TX LAW ENFORCEMENT
SHERIFFS OFFICE REPORTING WATER BEGINNING TO BUILD UP ON
ROADS AND STREETS NEAR AND IN THE CITY OF COTULLA. ASOS
REPORTED 3.53 INCHES OF RAINFALL SINCE NOON CDT.
&&
GWILKSpecial weather statement, Oct 13, 4:24 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 424 PM CDT SUN OCT 13 2013 TXZ229-230-132230- LA SALLE-MCMULLEN- 424 PM CDT SUN OCT 13 2013 ...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND MCMULLEN COUNTIES... AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF FOWLERTON...OR 18 MILES WEST OF TILDEN...MOVING NORTHEAST AT 25 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. GW
Local storm report, Oct 13, 4:50 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
450 PM CDT SUN OCT 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD COTULLA 28.44N 99.24W
10/13/2013 LA SALLE TX LAW ENFORCEMENT
ROAD CLOSURES ALONG PORTIONS OF HWY 97 AND FM 624 IN
COTULLA...WITH 2 FEET OF WATER MOVING OVER THE ROADS.
&&
LKEYSSpecial weather statement, Oct 13, 5:05 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 505 PM CDT SUN OCT 13 2013 TXZ230-239-240-132300- DUVAL-MCMULLEN-WEBB- 505 PM CDT SUN OCT 13 2013 ...A STRONG THUNDERSTORM WAS AFFECTING DUVAL...MCMULLEN AND WEBB COUNTIES... AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHWEST OF FREER...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. GW
Local storm report, Oct 13, 6:13 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
613 PM CDT SUN OCT 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM FLOOD COTULLA 28.44N 99.24W
10/13/2013 LA SALLE TX FIRE DEPT/RESCUE
FLOODING IN COTULLA AND ACROSS LA SALLE COUNTY. RISING
CREEKS AND WATER OVER THE ROADS IS CAUSING ROAD CLOSURES
ACROSS MANY FM ROADS...INCLUDING FM 468 AND FM 469.
&&
LKEYSSpecial weather statement, Oct 13, 6:50 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 650 PM CDT SUN OCT 13 2013 TXZ240-140030- DUVAL- 650 PM CDT SUN OCT 13 2013 ...A STRONG THUNDERSTORM WAS AFFECTING DUVAL COUNTY... AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FREER...MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 11:08 AM CDT | Areal Flood Advisory | CRP | Goliad, Victoria | 112 min |
| Oct 13, 2:43 PM CDT | Areal Flood Advisory | CRP | La Salle | 2 hr |
| Oct 13, 3:41 PM CDT | Areal Flood Advisory | CRP | La Salle | 109 min |
| Oct 13, 3:49 PM CDT | Flash Flood Warning | CRP | La Salle | 3 hr |
| Oct 13, 5:12 PM CDT | Severe Thunderstorm Warning | CRP | Duval, McMullen | 63 min |
| Oct 13, 5:41 PM CDT | Areal Flood Advisory | CRP | McMullen | 2 hr |
| Oct 13, 5:51 PM CDT | Severe Thunderstorm Warning | CRP | Duval, McMullen | 54 min |
| Oct 13, 6:28 PM CDT | Areal Flood Warning | CRP | La Salle | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.